MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgment and shaft break occurred.The target lesion was located in a coronary vessel.A 4.00x24mm synergy drug-eluting stent was advanced to treat the lesion.However, when pullback was attempted for correct placement of the device, the stent did not come back and the shaft broke inside the guide.The guide was removed and the stent was removed with a snare.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 4.00 x 24mm stent delivery system was returned for analysis in 2 pieces.A visual and microscopic examination of the stent found proximal stent damage, with stent struts lifted.The undamaged stent outer diameter was measured within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found a hypotube break located 46.7cm distal to the distal strain relief, measured using ruler, as well as multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent dislodgment and shaft break occurred.The target lesion was located in a coronary vessel.A 4.00x24mm synergy drug-eluting stent was advanced to treat the lesion.However, when pullback was attempted for correct placement of the device, the stent did not come back and the shaft broke inside the guide.The guide was removed and the stent was removed with a snare.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the physician did not snared the stent.The shaft broke inside the guide before entering the coronary artery and used a balloon to trap all devices and pulled everything out as one unit inside the guide.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9734248
Report Number2134265-2020-01586
Device Sequence Number19433244
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0024455130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;